MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA280300
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: patient medications - acetaminophen (tylenol) 500 mg, allopurinol (zyloprim) 300 mg, aspirin (aspirin ec adult low strength) 81 mg, blood glucose monitoring supply (one touch ultra system kit) w/device kit, clopidogrel (plavix) 75 mg, glucose blood (one touch ultra test) test strip, hydralazine (apresoline) 25 mg, insulin pen needle (bd pen needle nano u/f) 32g x 4mm misc, isosorbide mononitrate (imdur) 30 mg, levemir flextouch 100 units/ml injection pen, losartan (cozaar) 50 mg, metformin (glucophage) 1000 mg, metoprolol succinate (toprol-xl) 25 mg, omega-3 fatty acids (fish oil) 1,000 mg, potassium chloride (k-dur,klor-con) 20 meq, rosuvastatin (crestor) 20 mg, senna-docusate sodium (senokot s) 8.6-50 mg per tablet, sitagliptin (januvia) 100 mg, torsemide (demadex) 20 mg.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to, improper component placement and renal artery occlusion.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that, upon placement of the pla280300 aortic extender component for proximal extension, the device deployed at an angle.Reportedly the angle placed the device higher on the left, subsequently causing partial coverage of the patient's lowest renal artery (left renal).The physician attempted to pull the aortic extender component down using an aortic balloon (q50).The attempt was unsuccessful.The physician placed a 5mmx17mm stent (type unknown) in the patient's left renal artery.After placement of the stent the physician reported that the blood flow to the patient's left renal artery had been completely restored and normalized.The remainder of the procedure was completed with no further reported issues.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8880200
Report Number3013164176-2019-00103
Device Sequence Number291149
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Catalogue NumberPLA280300
Device Lot Number18138112
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIST OF MEDICATIONS.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight68